MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH UNKNOWN; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH UNKNOWN; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Model Number UNKNOWN
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a medwatch report (mw5111906) reporting the following event: during a cystoscopy for a transurethral resection of the prostate, fulguration of bleeding sites and evacuation of clots with the subject device, after resection, the loop was missing from the shaft of the subject device electrode.The loop was not located in the urinary surgical area, in the irrigation fluid or on the sterile field.During the case, 28, 000 mls of fluid was used.The surgeon reported the loop was either flushed out with the copious amounts of irrigation or disintegrated due to the heat during use of the device.The vendor representative confirmed this possible cause.Surgeon was informed the device broke and was either fragmented or deteriorated and not retrievable and was larger than a 10mm needle, an x-ray was required to locate the fragment per facility policy.Due diligence was done to locate the fragmented loop using a camera and monitor at the end of the procedure and the broken device was not identified.In addition the patient had continuous irrigation post-operatively.A post-operative kidney, ureters, bladder (kub) x-ray was performed and the metallic fragment was identified in the bladder.The patient was discharged to home on hospital day 3.A repeat kub will be obtained in one week and if the fragment remains the patient may need another procedure to remove it.No additional information provided.Model/lot/description a22202c, 10000690-46, hf-resection electrode, loop, 26 fr., 0.35 wire, 12°, sterile, single use, 12 pcs.

Brand Name
UNKNOWN
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, germany 22045
GM  22045
MDR Report Key15650472
Report Number2429304-2022-00098
Device Sequence Number11395557
Product Code KNS
UDI-Device Identifier14042761036662
UDI-Public14042761036662
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/21/2022
Report Date (Section F) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberA22202C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/22/2022
Event Location Hospital
Date Report to Manufacturer09/22/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown